Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Birmingham, AL

February 27, 20095 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 27, 2009, 3:48 PM CST for 5 counties in Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2009, 3:48 PM CST (21:48 UTC)
Expired
Feb 27, 2009, 4:45 PM CST
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Chilton County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 13 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 12:38 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 272148
SVRBMX
ALC007-021-073-117-125-272245-
/O.NEW.KBMX.SV.W.0045.090227T2148Z-090227T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CENTREVILLE...
  NORTH CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF JEMISON...
  SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MONTEVALLO...COLUMBIANA...CALERA...
  ALABASTER...
  SOUTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 445 PM CST

* AT 343 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ABERNANT TO 9 MILES
  SOUTHWEST OF BEVILLE LOCK AND DAM...OR ALONG A LINE EXTENDING FROM
  15 MILES SOUTHWEST OF BESSEMER TO 13 MILES SOUTHEAST OF HOLT...AND
  MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODSTOCK JUNCTION BY 355 PM CST...
  TANNEHILL IRONWORKS STATE PARK BY 400 PM CST...
  WEST BLOCTON AND EOLINE BY 405 PM CST...
  WEST CENTREVILLE AND CENTREVILLE BY 420 PM CST...
  MAYLENE AND ALABASTER BY 430 PM CST...
  UNIVERSITY OF MONTEVALLO BY 435 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 228 THROUGH 238...
AND INTERSTATE 20 EXIT NUMBERS 86 THROUGH 104.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3318 8651 3283 8684 3303 8742 3337 8721
TIME...MOT...LOC 2148Z 288DEG 23KT 3327 8717 3308 8734

$$
2 follow-up statements
000 
WWUS54 KBMX 272206
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CST FRI FEB 27 2009

ALC007-021-073-117-125-272245-
/O.CON.KBMX.SV.W.0045.000000T0000Z-090227T2245Z/
CHILTON AL-BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
406 PM CST FRI FEB 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR EXTREME SOUTH CENTRAL JEFFERSON...EXTREME EAST CENTRAL
TUSCALOOSA...SOUTHERN SHELBY...NORTHERN BIBB AND NORTH CENTRAL
CHILTON COUNTIES...

AT 406 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TANNEHILL
IRONWORKS STATE PARK TO EOLINE...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF BESSEMER TO 6 MILES NORTHWEST OF CENTREVILLE...
MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST CENTREVILLE BY 410 PM CST...
  BIBB COUNTY AIRPORT AND MARVEL BY 415 PM CST...
  SILURIA...ALABASTER...SIX MILE AND MAYLENE BY 425 PM CST...
  CAMP BRANCH...SAGINAW AND WILTON BY 430 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 228 THROUGH 238...
AND INTERSTATE 20 EXIT NUMBERS 97 THROUGH 100.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.

LAT...LON 3333 8708 3331 8700 3318 8651 3289 8678
      3296 8720 3300 8732
TIME...MOT...LOC 2206Z 280DEG 32KT 3323 8704 3304 8718

$$
000 
WWUS54 KBMX 272224
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CST FRI FEB 27 2009

ALC125-272234-
/O.CAN.KBMX.SV.W.0045.000000T0000Z-090227T2245Z/
TUSCALOOSA AL-
424 PM CST FRI FEB 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
TUSCALOOSA COUNTY IS CANCELLED...

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 97 THROUGH 100.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.

LAT...LON 3331 8701 3318 8651 3289 8678 3293 8702
      3296 8721 3297 8724
TIME...MOT...LOC 2224Z 280DEG 32KT 3320 8685 3301 8699

$$

ALC007-021-073-117-272245-
/O.CON.KBMX.SV.W.0045.000000T0000Z-090227T2245Z/
CHILTON AL-BIBB AL-SHELBY AL-JEFFERSON AL-
424 PM CST FRI FEB 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR EXTREME SOUTH CENTRAL JEFFERSON...SOUTHERN SHELBY...NORTHEASTERN
BIBB AND NORTH CENTRAL CHILTON COUNTIES...

AT 422 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MAYLENE TO SIX
MILE...OR ALONG A LINE EXTENDING FROM ALABASTER TO 7 MILES NORTHEAST
OF CENTREVILLE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMP BRANCH...SAGINAW...WILTON AND UNIVERSITY OF MONTEVALLO BY 430
  PM CST...
  MINOOKA PARK AND CALERA BY 440 PM CST...
  COLUMBIANA...JEMISON AND SHELBY BY 445 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 228 THROUGH 238.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.

LAT...LON 3331 8701 3318 8651 3289 8678 3293 8702
      3296 8721 3297 8724
TIME...MOT...LOC 2224Z 280DEG 32KT 3320 8685 3301 8699

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:09 PM CST, 39 minutes earlier.

Area forecast discussion, Feb 27, 3:09 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CST FRI FEB 27 2009

.SHORT TERM...TONIGHT AND SATURDAY.

STATIONARY FRONT REMAINS PARKED FROM SOUTHERN MIDDLE TENNESSEE
THROUGH NORTHERN MISSISSIPPI. AN EXTENDED LINE OF HEAVY RAINFALL
HAS SET UP NEAR THE INTERSTATE 20 CORRIDOR...WITH THE STRONGER
CONVECTION PUSHING INTO WEST CENTRAL ALABAMA. MANY LOCATIONS HAVE
RECEIVED A COUPLE INCHES OF RAIN THUS FAR WITH ADDITIONAL INCHES
EXPECTED THROUGH THE EVENING.

AREAS ALONG AND SOUTH INTERSTATE 20 HAVE THE BEST POTENTIAL FOR
SEVERE WEATHER THIS EVENING. THIS INCLUDES THE POTENTIAL FOR
TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN.

TOWARD SUNSET..THE FRONT WILL REMAIN NEARLY STATIONARY BUT A LOW
PRESSURE SURFACE WAVE WILL SHIFT FROM WEST MISSISSIPPI AND INTO
WEST ALABAMA. THE LOW LEVEL JET WILL INCREASE AND GREAT MOISTURE
CONVERGENCE WILL BE POSITIONED FROM NEAR INTERSTATE 20 NORTHWARD.
THE THREAT OF FLOODING RAIN WILL INCREASE IN THESE AREAS
ESPECIALLY DUE TO THE RAIN THAT HAS ALREADY FALLEN.

EVENTUALLY...A KICKER LOW WILL BEGIN TO PUSH EVERYTHING TO THE
SOUTHEAST WITH THE HEAVIER RAINFALL TOTALS REACHING MGM AND TOI
EARLY MORNING.

OVERALL...A PROLONGED TIME FRAME WHERE HAZARDOUS WEATHER CAN BE
EXPECTED. REMAIN ALERT THROUGH THE OVERNIGHT HOURS AND TAKE ACTION
IF WARNINGS ARE ISSUED.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.

THIS PERIODS WEATHER IS DOMINATED BY THE APPROACHING UPPER LOW
FROM THE NORTHWEST. THE MODELS ARE ALL IN AGREEMENT TODAY ON THE
TRACK OF THIS FEATURE PASSING OVER THE AREA LATE SATURDAY NIGHT
AND SUNDAY MORNING. ADDITIONALLY...THEY ALL AGREE ON FAIRLY DEEP
MOISTURE AND ENOUGH QPF TO WARRANT A THREAT OF MEASURABLE SNOW
ACROSS CENTRAL ALABAMA. MAIN QUESTION IS THE QPF. IM PRETTY
CONFIDENT THAT IT IS GOING TO SNOW BUT GROUND TEMPERATURES WILL BE
WARM AND THE INITIAL SNOWFALL SHOULD MELT. HOWEVER...THIS EVENT
COULD LAST UP TO 6 HOURS FOR SOME LOCATIONS AND EVENTUALLY
ACCUMULATIONS WILL OCCUR...PRIMARILY ACROSS THE NORTHERN COUNTIES.

DUE TO THE WIDE RANGING QPF FORECASTS BY GUIDANCE...WILL KEEP SNOW
TOTALS AROUND 1 INCH BUT THERE IS SOME POTENTIAL FOR A HIGHER
TOTAL AND A WATCH OR WARNING FOR HEAVY SNOW MAY BE NEEDED SATURDAY
MORNING. NEEDLESS TO SAY SUNDAY WILL BE COLD AND BREEZY.

BEYOND SUNDAY...LOOK FOR FOR A MODEST WARM UP ON MONDAY WITH ABOVE
AVERAGE TEMPERATURES BY THE END OF THE WORK WEEK. NO PRECIPITATION
EXPECTED NEXT WEEK AT THIS TIME.

&&

.AVIATION...18Z TAF DISCUSSION.

KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A
SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR
THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT.
STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL
WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY
BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB.

FOR MGM AND TOI...ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE
THROUGH THE EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     64  51  54  33  42 / 100  90  70  80  30
ANNISTON    68  54  63  36  42 / 100 100  70  80  40
BIRMINGHAM  67  55  59  31  44 / 100 100  70  80  30
TUSCALOOSA  71  56  57  32  47 / 100  90  60  80  10
CALERA      69  56  60  35  45 / 100 100  70  80  30
AUBURN      67  56  67  34  44 /  70  80  80  60  50
MONTGOMERY  73  60  67  38  49 /  70  70  70  60  20
TROY        70  60  70  37  49 /  50  60  80  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

LAKE WIND ADVISORY FOR ALL AREAS THROUGH 6 PM.

FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION-
LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-
TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE.

&&

88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 AM CST FRI FEB 27 2009

ALZ011>015-017>050-281230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1128 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT
THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST
THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE
LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT
AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT
FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY
MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS
THE FRONT SAGS SOUTHWARD.

HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A
FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN
TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF
10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN
WATERWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...
LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS
TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND
HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM
DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY
DEPENDANT ON THE POSITION OF THE COLD FRONT.

ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE
LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL
RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG
AND NEAR THE COLD FRONT.

BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT.
THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A
FEW WIND GUSTS OF 25 MPH ARE POSSIBLE.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW THROUGH NOON ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH SATURDAY AT NOON.

75/LINHARES

In the hours before

Local storm report, Feb 27, 1:01 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   NWS EMPLOYEE

            SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
            ALABAMA CAMPUS.

&&
Special weather statement, Feb 27, 1:02 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CST FRI FEB 27 2009

ALZ025-034-035-271945-
BIBB-CHILTON-SHELBY-
102 PM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON AND SHELBY COUNTIES
UNTIL 145 PM CST...

AT 1258 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
TANNEHILL IRONWORKS STATE PARK TO EOLINE...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF MONTEVALLO TO 8 MILES NORTHWEST OF BRENT...
MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MARVEL.
  MAYLENE.
  AMERICAN VILLAGE.
  WILTON.
  CALERA.
  MINOOKA PARK.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 27, 1:58 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             SAFFORD                 32.29N 87.37W
02/27/2009  E1.00 INCH       DALLAS             AL   POST OFFICE

&&

MBAER
Local storm report, Feb 27, 2:16 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             PINE LEVEL              32.07N 86.06W
02/27/2009  E1.00 INCH       MONTGOMERY         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
            AT JUNCTION OF I-65 AND US HWY 31.

&&
Local storm report, Feb 27, 3:06 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 W HUBBERTVILLE        33.83N 87.81W
02/27/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.

&&

KSUMRALL
Local storm report, Feb 27, 3:27 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             3 NE NORTHPORT          33.27N 87.56W
02/27/2009  E0.50 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            PINE VALLEY RETIREMENT COMMUNITY.

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:56 AM CSTFlash Flood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more25 hr
Feb 27, 8:21 AM CSTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Feb 27, 8:39 AM CSTSevere Thunderstorm WarningBMXFayette, Walker51 min
Feb 27, 8:39 AM CSTTornado WarningBMXPickens38 min
Feb 27, 9:11 AM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Feb 27, 10:17 AM CSTTornado WarningBMXSt. Clair, Shelby, Talladega28 min
Feb 27, 10:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more3 hr
Feb 27, 11:26 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Feb 27, 12:21 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo, Perry39 min
Feb 27, 12:22 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 12:50 PM CSTTornado WarningBMXDallas40 min
Feb 27, 1:00 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas45 min
Feb 27, 1:16 PM CSTTornado WarningBMXAutauga, Chilton29 min
Feb 27, 1:28 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes62 min
Feb 27, 1:38 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery67 min
Feb 27, 2:16 PM CSTFlash Flood WarningBMXBibb, Jefferson, Shelby3 hr
Feb 27, 2:24 PM CSTTornado WarningBMXPickens66 min
Feb 27, 2:28 PM CSTTornado WarningBMXLowndes, Montgomery28 min
Feb 27, 2:32 PM CSTTornado WarningBMXBullock, Elmore, Macon, Montgomery, Tallapoosa58 min
Feb 27, 2:42 PM CSTTornado WarningBMXGreene, Pickens63 min
Feb 27, 3:03 PM CSTSevere Thunderstorm WarningBMXTuscaloosa42 min
Feb 27, 3:14 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 3:17 PM CSTTornado WarningBMXTuscaloosa28 min
Feb 27, 3:25 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa65 min
Feb 27, 3:42 PM CSTTornado WarningBMXHale, Perry18 min
Feb 27, 3:57 PM CSTTornado WarningBMXBibb, Chilton, Hale, Perry63 min
Feb 27, 4:20 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Hale, Perry40 min
Feb 27, 4:36 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa39 min
Feb 27, 4:51 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa20 min
Feb 27, 4:52 PM CSTFlash Flood WarningBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more6 hr
Feb 27, 4:57 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Perry53 min
Feb 27, 5:03 PM CSTTornado WarningBMXGreene, Hale, Marengo, Sumter42 min
Feb 27, 5:19 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter41 min
Feb 27, 5:29 PM CSTTornado WarningBMXGreene, Marengo, Sumter46 min
Feb 27, 5:38 PM CSTTornado WarningBMXAutauga, Chilton, Elmore, Montgomery37 min
Feb 27, 5:45 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.